×

Large deviations and scaling limit. (English) Zbl 1185.60024

The behavior of large systems is investigated under scaling limits, by employing methods from the theory of large deviations. Scaling limits deal with large systems whose evolution is modeled at a microscopic level by suitable stochastic differential equations and which are amenable to a statistical description in terms of (macroscopic) partial differential equations. The considered large systems stay away from any global equilibrium. The basic aim of the paper is to study such system at a time scale where it reaches equilibria locally, even though they still vary in space and time. The microscopic noisy evolution appears to be important in stabilizing the large system and keeping it in the vicinity of local equillibria.

MSC:

60F10 Large deviations
60J60 Diffusion processes
37H15 Random dynamical systems aspects of multiplicative ergodic theory, Lyapunov exponents
76R50 Diffusion
82C31 Stochastic methods (Fokker-Planck, Langevin, etc.) applied to problems in time-dependent statistical mechanics
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Jensen, L.: Large Deviations of the Asymmetric Simple Exclusion Process. NYU. Ph.D. Thesis (2000)
[2] Olla S., Varadhan S.R.S., Yau H.-T.: Hydrodynamical limit for a Hamiltonian system with weak noise. Commun. Math. Phys. 155(3), 523–560 (1993) · Zbl 0781.60101
[3] Quastel J.: Diffusion of color in the simple exclusion process. Commun. Pure Appl. Math. 45(6), 623–679 (1992) · Zbl 0769.60097
[4] Quastel J., Rezakhanlou F., Varadhan S.R.S.: Large deviations for the symmetric simple exclusion process in dimensions d 3. Probab. Theory Relat. Fields 113(1), 1–84 (1999) · Zbl 0928.60087
[5] Rezakhanlou F.: Propagation of chaos for symmetric simple exclusions. Commun. Pure Appl. Math. 47(7), 943–957 (1994) · Zbl 0808.60083
[6] Varadhan, S.R.S.: Lectures on hydrodynamic scaling. Hydrodynamic limits and related topics (Toronto, ON, 1998). Fields Inst. Commun., vol. 27, pp. 3–40. Amer. Math. Soc., Providence (2000) · Zbl 1060.82514
[7] Varadhan, S.R.S.: Large deviations for the asymmetric simple exclusion process. Stochastic analysis on large scale interacting systems. Adv. Stud. Pure Math., vol. 39, pp. 1–27. Math. Soc. Japan, Tokyo (2004) · Zbl 1114.60026
[8] Ventcel, A.D., Freidlin, M.I.: Small random perturbations of dynamical systems. Uspehi Mat. Nauk 25(1) (151), 3–55 (1970) (Russian) · Zbl 0297.34053
[9] Vilensky, Y.: Large Deviation Lower Bounds for the Totally Asymmetric Simple Exclusion Process. NYU. Ph.D. Thesis (2008)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.